I know many have the same problem. I HAVE UR SOLUTION!!!! What you have to do is go to a local medical supply store. Get the phone book out and find one and call to see if they have "Tegaderm". This is the clear adhesive that was initially used years ago and came enclosed with the fent. You just place this sealer taper on,, about 4x4 inches (square) and I promise you, they wont come off. You can even swim with them. Why don't dr.s tell their patients? Got me. I used them before and they 1000000% WORK!!!
For now.. use medical tape bought @ the local pharmacy. Bandaids wont hold them. Keep the fent patches that were useless b/c u need to show u did not abuse them. My insurance paid every 48 hours but I stopped the fent and fairly quickly b/c of the nature of the drug. It scared me. Good luck!
I ware the patches and had trouble keeping them on when my pain Dr told me to spray deodrant on the place you are going to put the patch wait a few seconds then put your patch there it does work good luck
I didn't have a problem keeping the patches in place. I think much depends on your skin type. I tend to have dry skin and the patch stayed in place on my upper back, on my shoulder blade. It may help to clean your skin with a good cleanser made for oily skin.
Additionally if you report your problem to the manufacturer most of them will send you free "Tegaderm" type clear adhesive to cover the patch for better adhesion. In fact I believe they all will do that free of charge. They do require the batch numbers so have your percription handy when you call.
Good luck to you,
DON'T buy the Tegraderm. It's really expensive. I have used Paper Tape for a long time now and it works great. It's cheap and lasts a long time. You need to buy the 2" roll. This will ensure that it will cover the patch.
The Paper Tape also lets the skin breath so in my opinion, it is much better for you. Take it from a person who has worn the patch for a year.....Paper Tape is the way to go.
Please take care....and if you have anymore questions....please send me a pm.
I was on them every 48 hours instead of 72 so I know it is possible, I guess as long as your doctor write for it and it doesn't exceed the maxium dosage of the drug you should be fine. I know my doctor wrote for 150 Soma one month and the Maximun for that is 120 ( 4 x's a day) so the Pharmacy wouldn't fill the last 30 pills until a month later. Some Pharmacies wont even fill the remaining 30 it depends on your location and your pharmacies and doctors and insurance I guess.
I used Large bandages all the time to keep them on and It as fine. You don't want to make the area any different in temperature especially hotter then usual or more of the drug then perscribed at a time will be dispensed. Good luck finding your happy medium! Let us know how it goes.
I just re-read all the posts and saw there are 3 different suggestions for keeping the Fent Patches in place, That is one of the reasons this Forum is so flippin great! Everyone can post their personal experiences and opinions and it helps others make informed decsions. ( sorry for my spelling) There is no "party line" just good honest viewpoints, given to help our peers have just a little bit easier experience then the person before. I love it! of the people, for the people! just like something else important in our lives is supposed to be!! Take Care
Kudos! What works for one may not work for another! I do know that the patches where I live on the east coast (one of the most expensive states) the tegaderm was $1.25 each. This was originally used with the brand name and they stopped producing them when the generic came out. When I used the patch w/o any covering as I have dry/normal skin I always got a sore ring around where the adhesive was. Was not so when I wore the tegaderm. This is the same covering they use when you get an iv. To nomoremeth. If you want.. try all 3 methods listed above and see which one works for you!! Be sure not to get your body temp elevated this summer with that on. Bad news when that happens. No heating pads, blankets or direct sunlight. Very scary medicine and should be respected for this. Best of luck and let us know which method u used that helped!
Hey 1 more thing.. my pain dr. told me about using ben gay on the skin, allowing it to dry and then placing on skin. Also heard of using alcohol pads to the skin and allowing to dry b/f placing it.. I am seeing him 2morrow as I am off my pain meds and he is helping me as I am not feeling 2 well. I will ask him for you! Pray 4 me!
Thank you all so much for your great input it is greatly appreciated. Lot of great ideas and I'm sure one of them will work for me!
I am going to call the drug company tomorrow and explain and see if they will send me some tagaderms. My son had cancer when he was six and I used those every time he had to have his port accessed using Emla cream(numbs the skin for the poke)
The 50mcg patch really seems to be working for me and I'm not as wiped out, exhausted and in agony at the end of my work day. Left for work at 4:30am and just walked in the door at 5:25pm and feel like I haven't even been at work!!! I'll take it while it lasts :o)
ProdigalGirl, I will pray for your Dr's appt also!! Congratls on getting off your meds, I tried that for the last three months and for me it was able to be. I couldn't continue to work without the Fentanyl. Let me know what your Doc says.
I know the company who makes these patches has went in with 3M and has developed a special type covering that will keep them on. Call the company as you said and they will send them to you. They may charge you but it is well worth it I hear. I have a family member who got them and they say they are really great:)
When I had the 25mcg they were made by Mylan. Now the 50s I have are made by ALZA corp for Sandoz Inc? Looks like a generic brand I guess. They do have a 1-800 number on the package though so I'm gonna call them tomorrow. They close at 5 Eastern and I'm in the Pacific time zone.
I did have the number to order them, I will see if I can find that one for you too:)
I didnt get to this forum in time
. someone at my dr office told me to do the hair dryer trick said they had been doing it with no adverse affects. i have been using them quite a while i am on 2 100mcg patches every 48 hours have always bought the tegraderm overlays so this sounded like a way to save some bucks. how bad do you think this will effect me it seems like i am getting a harsh blast of fentanyl any suggestions or comments i have been of the 2 patches for about 3 months
PLEASE STOP DOING THIS AT ONCE!
You WILL overdose!
This is very serious what your doing and it will cause an overdose which could very easily lead to death!
should i take thhem off or do you think it will be ok or is it to late and sorry about the double post my wife posted here at the same time it looks like